MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL IC 71, 132 CM, CE, ASP. IND.; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL IC 71, 132 CM, CE, ASP. IND.; CATHETER, PERCUTANEOUS
Catalog Number IC71132CA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).The device was not returned for analysis; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31054025 number, and no non-conformances related to the malfunction were identified.Intracranial hemorrhage (ich) is a known complication of endovascular thrombectomy procedures and is also listed in the instructions for use (ifu) for the embovac large bore catheter as a known potential complication associated with its use.There were no alleged quality issues/malfunctions related to the used device, as the device performed as intended.Patient baseline factors, including a severe baseline stroke (nihss score of 27), advanced age of 93, comorbidity of atrial fibrillation, baseline blood pressure of 160/130 (stage 2 hypertension), and tpa administration at the time of stroke presentation, may have contributed to the event of a cerebral hemorrhage, with no signs of a device malfunction or performance issue.The principal investigator (pi) assessed this event as unrelated to the study device, unrelated to the large bore catheter, and unrelated to the primary surgical procedure.However, due to the temporal gap of just four days from primary surgical procedure to the event, the correlating relationship between the event and the used device cannot be ruled out completely.Additionally, the severity of the event is unknown.Therefore, the adverse event of ¿symptomatic intracerebral hemorrhage¿ will be conservatively reported to the us fda, reporting under criteria 21 cfr 803 with a classification of ¿serious injury¿, with the awareness date of 26-aug-2024.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported via the excellent study (cnv_2017_02), a (b)(6) female (subject (b)(6) with a history of atrial fibrillation, presented with a witnessed stroke on 08-aug-2024 at 12:10.The patient was presented to the treating hospital on the same day at 14:00.Intravenous tissue plasminogen activator (tpa) was administered at the time of stroke presentation.The suspected origin of the embolism was ¿cardioembolic¿.The patient¿s baseline nihss score was 27 and an mrs score of ¿4-moderately severe disability.Unable to walk without assistance and unable to attend to own bodily needs without assistance.¿ on an unknown date, the patient underwent an endovascular mechanical thrombectomy using an embovac large bore catheter (product code/ lot # unknown).Details of this procedure were not made available at the time of this review.On (b)(6) 2024, the patient¿s 24-hour post-procedure nihss score was 22.On 12-aug-2024, the patient experienced the event of a ¿symptomatic intracerebral hemorrhage,¿ which became known to the site on the same day and to the sponsor on 26-aug-2024.The principal investigator (pi) assessed this event as a severe but not serious adverse event, and as unrelated to the study device, unrelated to the large bore catheter, and unrelated to the primary surgical procedure.This event treated with medication.The outcome is recorded as ¿not recovered/ not resolved,¿ with no end date listed.On 15-aug-2024, the patient¿s 7-day post-procedure assessment was done, which resulted in a nihss score of 27.The mrs assessment was not done.The patient¿s discharge information was not made available at the time of this review.Additional information was received on 29-aug-2024.Summary: procedure details are as follows: on (b)(6) 2024, the patient underwent an endovascular mechanical thrombectomy using an embovac ic 71, 132 cm, ce, asp.Ind.(ic71132ca/ 31054025) for an occlusion at the right internal carotid artery (ica).The pre-pass mtici score was 0.The 1st pass resulted in a mtici score of 3, with clot retrieval in the aspiration device.During the procedure, a guidewire and long sheath were used, but the brands were not specified.A 0.021 trevo microcatheter and an 8 optimo balloon guide were also used.It is unknown if there were any intraoperative study device deficiencies.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, b5, g3, g6, h2, h6 and h11.Per the additional information received on 09-sep-2024, regarding the event of ¿symptomatic intracerebral hemorrhage,¿ the pi has confirmed that the event was a spontaneous event that occurred when blood flow was reestablished after the thrombectomy.It was not related to the procedure or device.A review of the available information suggests patient and pharmacological factors, including a severe baseline stroke (nihss score of 27), advanced age of 93, comorbidity of atrial fibrillation, baseline blood pressure of 160/130 (stage 2 hypertension), and tpa administration at the time of stroke presentation, may have contributed to the event, with no signs of a device malfunction or performance issue.Based on this information and the assessment of the pi, the event was not related to the embovac large bore catheter, and thus, no longer meets us fda reporting criteria.

Brand Name
IC 71, 132 CM, CE, ASP. IND.
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20156529
Report Number3008114965-2024-00873
Device Sequence Number20908182
Product Code DQY
UDI-Device Identifier10886704082378
UDI-Public(01)10886704082378(17)240930(10)31054025
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue NumberIC71132CA
Device Lot Number31054025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.021 TREVO MICROCATHETER.; 8 OPTIMO BALLOON GUIDE.; UNSPECIFIED GUIDEWIRE.; UNSPECIFIED LONG SHEATH.
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian